Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 94, NWS Boston/Norton, MA

June 24, 20084 counties in Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2008, 6:41 PM EDT for 4 counties in Rhode Island. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2008, 6:41 PM EDT (22:41 UTC)
Expired
Jun 24, 2008, 7:12 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 242241
SVRBOX
RIC001-003-005-009-242330-
/O.NEW.KBOX.SV.W.0094.080624T2241Z-080624T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BRISTOL COUNTY IN RHODE ISLAND...
  NORTHEASTERN KENT COUNTY IN RHODE ISLAND...
  NORTHWESTERN NEWPORT COUNTY IN RHODE ISLAND...
  EXTREME NORTHEASTERN WASHINGTON COUNTY IN RHODE ISLAND...

* UNTIL 730 PM EDT

* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF PORTSMOUTH...OR NEAR WARWICK...AND MOVING SOUTHEAST AT
  26 MPH. THIS STORM HAS BEEN PRODUCING NICKEL SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTSMOUTH BY 700 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4151 7133 4157 7139 4161 7135 4166 7137
      4166 7138 4159 7140 4164 7147 4173 7140
      4171 7134 4167 7135 4168 7126 4163 7118
TIME...MOT...LOC 2241Z 310DEG 23KT 4166 7139

$$
MLE
2 follow-up statements
000 
WWUS51 KBOX 242303
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
703 PM EDT TUE JUN 24 2008

RIC001-003-009-242313-
/O.CAN.KBOX.SV.W.0094.000000T0000Z-080624T2330Z/
BRISTOL RI-WASHINGTON RI-KENT RI-
703 PM EDT TUE JUN 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENT...EXTREME
NORTHEASTERN WASHINGTON AND SOUTH CENTRAL BRISTOL COUNTIES IN RHODE
ISLAND IS CANCELLED...

LAT...LON 4155 7137 4161 7130 4164 7125 4165 7125
      4163 7118 4153 7130 4153 7131 4151 7133
TIME...MOT...LOC 2303Z 316DEG 20KT 4156 7127

$$

RIC005-242330-
/O.CON.KBOX.SV.W.0094.000000T0000Z-080624T2330Z/
NEWPORT RI-
703 PM EDT TUE JUN 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN NEWPORT COUNTY...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR PORTSMOUTH...OR 6 MILES NORTHEAST OF
NEWPORT...MOVING SOUTHEAST AT 23 MPH.

LAT...LON 4155 7137 4161 7130 4164 7125 4165 7125
      4163 7118 4153 7130 4153 7131 4151 7133
TIME...MOT...LOC 2303Z 316DEG 20KT 4156 7127

$$
MLE
000 
WWUS51 KBOX 242312
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
712 PM EDT TUE JUN 24 2008

RIC005-242322-
/O.CAN.KBOX.SV.W.0094.000000T0000Z-080624T2330Z/
NEWPORT RI-
712 PM EDT TUE JUN 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEWPORT COUNTY IS
CANCELLED...

LAT...LON 4155 7137 4161 7130 4164 7125 4165 7125
      4163 7118 4153 7130 4153 7131 4151 7133
TIME...MOT...LOC 2312Z 316DEG 20KT 4091 7216

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:25 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 24, 4:25 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT TUE JUN 24 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL EXIT SOUTHERN NEW ENGLAND THIS EVENING...
BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT...
WEAK HIGH PRESSURE WILL PROVIDE DRIER AND MUCH LESS HUMID WEATHER
LATER TONIGHT AND WED. THE CHANCE FOR A FEW AFTERNOON AND EVENING
SHOWERS/THUNDERSTORMS MAY RETURN BY THURSDAY/FRIDAY...WITH A MUCH
BETTER CHANCE OF MORE WIDESPREAD SHOWERS/THUNDERSTORMS THIS WEEKEND
ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

STRONG TO SEVERE CONVECTION WILL CONTINUE UNTIL ABOUT 6-7 PM AS
ANOMALOUS MID LEVEL TROF /BY LATE JUNE STANDARDS/ ALONG WITH ITS COLD
POOL ALOFT /STEEP MID LEVEL LAPSE RATES OF 7C/KM/ MOVE SLOWLY EAST
ACROSS THE REGION. THE CONVECTION WILL WEAKEN AS SUNSET APPROACHES
AND ESPECIALLY THEREAFTER. THE FOCUS WILL BE ACROSS RI/EASTERN MA
NORTHWARD INTO HILLSBORO COUNTY OF SOUTHERN NH...WHICH IS ALONG AND
EAST OF THE MEAN TROF AXIS.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...

COLD FRONT MOVES OFFSHORE LATER TONIGHT WITH A MUCH DRIER AND LESS
HUMID AIRMASS TO OVERSPREAD THE REGION. SKIES WILL CLEAR AND SOME
PATCHY FOG MAY FORM TOWARD MORNING WHERE WINDS DECOUPLE.

WED...
A MUCH QUIETER DAY AS HEIGHTS BEGIN TO RISE ACROSS THE AREA IN
RESPONSE TO THE DEPARTURE OF TODAY/S MID LEVEL TROF. WITHIN THESE
HEIGHT RISES THERE IS A LOW AMPLITUDE SHORT WAVE MOVING THROUGH THE
FLOW INTO NEW ENGLAND. SO COULD HAVE SOME CU DEVELOPING...ALTHOUGH
SHOULD BE A SUBSIDENCE INVERSION CAPPING/PRECLUDING CU FIELD FROM
DEVELOPING INTO MUCH MORE. THEREFORE...A DRY TRANQUIL DAY IS IN
STORE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

WITH ONGOING SEVERE WEATHER IN THE AREA...LEFT THE FORECAST AS IT
WAS.

SHOWERS AND POSSIBLY A FEW THUNDERSTORMS RETURN TO THE FORECAST
THURSDAY AFTERNOON AND EVENING AND CONTINUE THROUGH THE WEEKEND AS A
FEW BOUNDARIES MOVE THROUGH SOUTHERN NEW ENGLAND.

OTHERWISE...HIGHS GENERALLY IN THE LOW 80S WITH LOWS IN THE MID 60S
THROUGH MUCH OF THE FORECAST PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...

TSTMS WILL CONTINUE TO IMPACT BOS AND NEARBY TERMINALS UNTIL 6-7 PM...
WITH STORMS WEAKENING THEREAFTER. LINGERING LOW CLOUDS AT ACK SHOULD
LIFT TO MVFR AROUND 2Z. ELSEWHERE...VFR AFTER SUNSET WITH COLD FRONT
SWEEPING ACROSS THE AREA.

WED...VFR WITH ANY CU AROUND 5-7KFT.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WEDNESDAY NIGHT...VFR.

THURSDAY THROUGH SUNDAY...MAINLY VFR FOR MOST LOCATIONS.  SCATTERED
MVFR/IFR IN DEVELOPING SHOWERS OR THUNDERSTORMS.  IN ADDITION...
PATCHY GROUND FOG MAY BE POSSIBLE OVERNIGHT...ESPECIALLY FRIDAY
NIGHT.

&&

.MARINE...

TONIGHT...
SHOWERS AND TSTMS UNTIL AROUND SUNSET...THEN DIMINISHING THEREAFTER.
A FEW STORMS MAY CONTAIN LARGE HAIL/GUSTY WINDS AND FREQUENT
LIGHTNING. FOG MAY REDUCE VSBY LESS THAN 1 MILE UNTIL FRONTAL PASSAGE
AROUND 10 PM. THEREAFTER...VSBY WILL IMPROVE.

WED...
FINE BOATING DAY WITH A SHARP HORIZON. WIND AND WAVES WILL NOT BE AN
ISSUE.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA.  SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE STARTING THURSDAY AFTERNOON AND
CONTINUING THROUGH THE WEEKEND.  PATCHY FOG WILL ALSO BE POSSIBLE
THROUGH THIS TIME PERIOD...ESPECIALLY DURING THE OVERNIGHT HOURS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...FRANK
AVIATION...NOCERA
MARINE...NOCERA
Hazardous weather outlook, Jun 24, 4:42 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT TUE JUN 24 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
442 PM EDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT EASTERN
MASSACHUSETTS AND RHODE ISLAND THROUGH 7 PM. A FEW STORMS WILL
CONTAIN LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A FEW BRIEF HIT AND MISS AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE THURSDAY AND FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND...WITH THE
POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-252045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
442 PM EDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE EASTERN MASSACHUSETTS
AND RHODE ISLAND WATERS THROUGH 8 PM. THIS INCLUDES BOSTON HARBOR AND
NARRAGANSETT BAY. A FEW OF THE STRONGEST STORMS WILL CONTAIN VERY
STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN AFTERNOON OR EVENING THUNDERSTORM CAN NOT BE RULED OUT THURSDAY
OR FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL EXIST THIS WEEKEND. AREAS OF FOG MAY ALSO AFFECT THE WATERS AT
TIMES THIS WEEKEND...PARTICULARLY DURING THE OVERNIGHT AND EARLY
MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NOCERA

In the hours before

Special weather statement, Jun 24, 4:49 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT TUE JUN 24 2008

MAZ024-242130-
NANTUCKET MA-
449 PM EDT TUE JUN 24 2008

AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 3 MILES WEST OF NANTUCKET...MOVING EAST AT 27 MPH.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 24, 5:26 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT TUE JUN 24 2008

CTZ004-MAZ012-013-RIZ001-242215-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK
MA-WINDHAM CT-
526 PM EDT TUE JUN 24 2008

AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM UXBRIDGE TO 3 MILES
NORTHWEST OF PUTNAM...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF MILFORD TO 3 MILES NORTHWEST OF PUTNAM...MOVING
SOUTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...WOONSOCKET AND NORTH SMITHFIELD BY 540
PM EDT...FOSTER AND CUMBERLAND BY 550 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 24, 5:40 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
540 PM EDT TUE JUN 24 2008

CTZ004-MAZ012-013-017-018-020-RIZ001>005-242245-
BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN WORCESTER
MA-WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
540 PM EDT TUE JUN 24 2008

AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST
OF FOXBOROUGH TO 8 MILES NORTHWEST OF FOSTER...OR ALONG A LINE
EXTENDING FROM 5 MILES EAST OF FRANKLIN TO PUTNAM...MOVING SOUTHEAST
AT 31 MPH.

THUNDERSTORMS WILL BE NEAR...SMITHFIELD AND NORTH SMITHFIELD BY 550
PM EDT...EASTON AND SMITHFIELD BY 600 PM EDT...RAYNHAM AND PROVIDENCE
BY 610 PM EDT...LAKEVILLE AND MIDDLEBOROUGH BY 620 PM EDT...SWANSEA
BY 630 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 24, 5:51 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT TUE JUN 24 2008

MAZ013-015>019-242230-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SUFFOLK
MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
551 PM EDT TUE JUN 24 2008

AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM HULL TO SHARON...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF QUINCY TO 8 MILES
WEST OF BROCKTON...MOVING SOUTHEAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...WEYMOUTH AND HOLBROOK BY 600 PM EDT...
WHITMAN AND WEST BRIDGEWATER BY 610 PM EDT...SCITUATE AND NORWELL BY
620 PM EDT...MARSHFIELD AND PEMBROKE BY 630 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 24, 6:08 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
608 PM EDT TUE JUN 24 2008

MAZ017>021-RIZ001-002-004>007-242315-
BRISTOL RI-EASTERN KENT RI-EASTERN PLYMOUTH MA-NEWPORT RI-NORTHERN
BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN
BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-WESTERN PLYMOUTH MA-
608 PM EDT TUE JUN 24 2008

AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
NORWELL TO 4 MILES WEST OF CRANSTON...OR ALONG A LINE EXTENDING FROM
8 MILES EAST OF WEYMOUTH TO 7 MILES SOUTHWEST OF PROVIDENCE...MOVING
SOUTHEAST AT 24 MPH.

THUNDERSTORMS WILL BE NEAR...PEMBROKE AND WEST WARWICK BY 620 PM
EDT...WARWICK AND EAST GREENWICH BY 630 PM EDT...WARREN AND BRISTOL
BY 640 PM EDT...TIVERTON AND PRUDENCE ISLAND BY 650 PM EDT...
JAMESTOWN AND WESTPORT BY 700 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jun 24, 6:20 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
620 PM EDT TUE JUN 24 2008

MAZ017-018-020-RIZ001>007-242300-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WASHINGTON
RI-WESTERN KENT RI-WESTERN PLYMOUTH MA-
620 PM EDT TUE JUN 24 2008

AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES WEST OF
TAUNTON TO 5 MILES NORTHWEST OF WEST WARWICK...OR ALONG A LINE
EXTENDING FROM 3 MILES WEST OF TAUNTON TO 10 MILES WEST OF WARWICK...
MOVING SOUTHEAST AT 27 MPH.

THUNDERSTORMS WILL BE NEAR...WEST WARWICK AND WARWICK BY 630 PM
EDT...WARREN AND EAST GREENWICH BY 640 PM EDT...TIVERTON AND PRUDENCE
ISLAND BY 650 PM EDT...PORTSMOUTH AND WESTPORT BY 700 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:19 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Washington56 min
Jun 24, 12:54 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Providence, Washington13 min
Jun 24, 1:06 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Providence39 min
Jun 24, 1:23 PM EDTSevere Thunderstorm WarningBOXKent, Providence, Washington67 min
Jun 24, 1:27 PM EDTSevere Thunderstorm WarningBOXNewport33 min
Jun 24, 1:35 PM EDTSevere Thunderstorm WarningBOXProvidence32 min
Jun 24, 1:38 PM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Providence, Washington3 hr
Jun 24, 2:01 PM EDTSevere Thunderstorm WarningBOXProvidence59 min
Jun 24, 2:22 PM EDTSevere Thunderstorm WarningBOXKent, Newport, Washington33 min
Jun 24, 2:26 PM EDTFlash Flood WarningBOXKent, Washington94 min
Jun 24, 2:40 PM EDTFlash Flood WarningBOXBristol, Kent, Providence95 min
Jun 24, 2:47 PM EDTSevere Thunderstorm WarningBOXBristol, Newport22 min
Jun 24, 6:25 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Providence, Washington21 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.